High Wind, Guadalupe Mountains of Culberson County
- When
- December 20, 12:00 AM MST to 12:00 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- RAWS
A strong surface pressure gradient combined with strong mid level winds mixing to the surface, which produced high winds in the Guadalupe Mountains.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
A strong surface pressure gradient combined with strong mid level winds mixing to the surface, which produced high winds in the Guadalupe Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Dec 19, 9:01 PM MST, 2 hours 59 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1001 PM CST SUN DEC 19 2010
.DISCUSSION...
SEE AVIATION DISCUSSING BELOW.
&&
.AVIATION...
NO MAJOR AVIATION CONCERNS...AS ALL TERMINALS VFR NEXT 24 HRS. SW
SFC FLOW WILL INCREASE AFTER SUNRISE IN RESPONSE TO STRENGTHENING
LEESIDE TROUGH.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 10 AM TO 5 PM MST MONDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING UNTIL 5 PM MST MONDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING FROM 11 AM CST /10 AM MST/ TO 6 PM CST /5 PM
MST/ MONDAY FOR THE FOLLOWING ZONES... DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS...LOVING...MARFA
PLATEAU...PECOS...REEVES COUNTY AND UPPER TRANS PECOS...VAN
HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING UNTIL 5 PM MST MONDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
&&
44
INGRHAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 107 PM CST SUN DEC 19 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 107 PM CST SUN DEC 19 2010 /1207 PM MST SUN DEC 19 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND GUSTS TO AROUND 55 MPH WILL OCCUR IN THE HIGHEST ELEVATIONS OF THE GUADALUPE MOUNTAINS INTO THE EVENING. WINDS WILL INCREASE IN THE LOWER ELEVATIONS OF THE GUADALUPE MOUNTAINS OVERNIGHT WITH GUSTS TO 60 MPH AND A HIGH WIND WARNING IS IN EFFECT LATE TONIGHT. GUSTY WINDS ARE ALSO LIKELY TO DEVELOP ABOVE 6000 FT IN THE DAVIS MOUNTAINS LATE TONIGHT WITH GUSTS OF 45 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY...ESPECIALLY ACROSS SOUTHEAST NEW MEXICO AND THE TRANS PECOS BELOW 6000 FT AND THE WESTERN PERMIAN BASIN. A RED FLAG WARNING IS IN EFFECT THERE FOR MONDAY. CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP FARTHER EAST INTO THE CENTRAL PERMIAN BASIN AS WELL. HIGH WINDS WILL CONTINUE IN THE GUADALUPE MOUNTAINS MONDAY WITH GUSTS OF 60 TO 65 MPH OR HIGHER ESPECIALLY IN FAVORED LOCATIONS. GUSTY WINDS TO NEAR 50 MPH WILL ALSO CONTINUE IN THE DAVIS MOUNTAINS ABOVE 6000 FT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, December 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 269719, 269721.